MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number 5DCS
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned to stryker sustainability solutions for evaluation.Since there was no device returned, inspection could not be performed.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - user attempts to cut staples or clips, - user attempts to cut non-soft tissue, - user attempts to cut excessive amount of tissue.The instructions for use (ifu) state: - do not directly apply current to staples or clips.- instruments were designed for cutting soft tissue.Attempting to cut staples or clips may damage the instrument.- if cutting of staples or clips is attempted, damage to instrument may occur.A supplemental mdr will be submitted once the device evaluation is completed.The reported event will continue to be monitored through post-market surveillance.(b)(4).
 
Event or Problem Description
It was reported the surgeon was unable to cut with the laparoscopic scissors.The device was replaced, leading to a few minutes delay.There was no patient injury or medical intervention reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The complaint device was returned to stryker sustainability solutions after the initial mdr was filed.Visual inspection revealed signs of clinical use.Debris was present on the blades.Inspection of the blades revealed wear.Upon functional inspection, the device was unable to provide a clean cut to due to the wear present on the blades.The most likely root causes are: user attempts to cut staples, clips, or non-soft tissue.Wear to blades due to clinical use.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6380615
Report Number0001056128-2017-00044
Device Sequence Number13590822
Product Code NUJ
UDI-Device Identifier00885825013288
UDI-Public(01)00885825013288(17)191102(10)5220059
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2019
Device Model Number5DCS
Device Catalogue Number5DCSRR
Device Lot Number5220059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by Manufacturer08/04/2017
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1